Can Botox Really Affect Your Vision?

Botox is one of the most popular non invasive cosmetic procedures offered, with millions of people seeking out the procedure to combat aging and fine lines. In the U.K., Botox and fillers make up for 90% of cosmetic procedures, and the market for the two are worth £2.75 billion. With such a large population seeking out the procedure, it’s important that the risks associated are discussed thoroughly, especially when it comes to your vision.

There now more threats to eye health than ever before, with increased screen time and phone use and stronger UV rays, and so it’s even more vital that the proper precautions are taken to protect your vision and eyesight when opting for a selective cosmetic procedure like Botox.

Possible Allergic Reactions

After the Botox is injected, the eyes can become very irritated and dry, and can go quite bloodshot and red

Botox involves the process of injecting chemicals into your skin that will then relax the facial muscles. As with any injections, there is the risk of an allergic reaction should the body reject the substances. An allergic reaction on the face can be detrimental to vision and the ability to see. Ensure that the practitioner administering the Botox is qualified to do so, such as a doctor specifically, to minimise the risks associated with losing vision due to an allergic reaction.

Blurred Vision

Injections near the eyes pose the most risk, and these areas are commonly used to combat crow's feet and brow lines. After the Botox is injected, the eyes can become very irritated and dry, and can go quite bloodshot and red. This irritation can then increase into blurred vision and the inability to see correctly. This can be temporary, but there have been instances where blurred vision is prolonged, and in these cases a doctor or optician must be seen immediately.

Injections near the eyes pose the most risk, and these areas are commonly used to combat crow's feet and brow lines
Injections near the eyes pose the most risk, and these areas are commonly used to combat crow's feet and brow lines

Droopy Eyelids

One of the most commonly reported side effects of Botox use are droopy eyelids, with about 5% of patients experiencing this symptom. This occurs because the drug injected has leaked outside of the intended muscle group and affected the eyelids. This directly impacts vision, and many reported decreased eyesight due to the malfunctioning eyelid. Because the effects of Botox can last between 3-6 months, droopy eyelids can last just as long, hindering proper eyesight for months. This is extremely problematic for optimal eye health and vision.

Botox may seem like a safe and appealing cosmetic procedure, but even non invasive practises have risks. When it comes to such an important part of your health as your eyesight, make sure you minimise the risks, choose a qualified doctor, and practise with caution.

We use cookies to track visitors to our website. No personal information is collected.
More information Ok Decline